Alert archive / Washington / Gale Warnings in 2015

Gale Warning 49, NWS Seattle, WA

August 23, 2015

NWS Seattle, WA issued this gale warning at Aug 23, 2015, 8:48 AM PDT. It took effect at Aug 23, 2015, 3:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2015, 8:48 AM PDT (15:48 UTC)
In effect from
Aug 23, 2015, 3:00 PM PDT
Expired
Aug 24, 2015, 2:24 AM PDT
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WHUS76 KSEW 231548
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
848 AM PDT SUN AUG 23 2015

PZZ131-132-240000-
/O.UPG.KSEW.SC.Y.0188.150823T2000Z-150824T0100Z/
/O.NEW.KSEW.GL.W.0049.150823T2200Z-150824T1200Z/
/O.UPG.KSEW.GL.A.0025.150824T0100Z-150824T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
848 AM PDT SUN AUG 23 2015

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT MONDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* SEAS...BUILDING TO 4 TO 6 FEET BY LATE THIS AFTERNOON OR
  EVENING.

* WIND...RISING FROM THE WEST AT 20 TO 35 KNOTS LATE THIS
  AFTERNOON OR EVENING.

* TIMING...WINDS ARE ANTICIPATED TO RISE TO GALE FORCE BY 6
  PM...POSSIBLY A LITTLE SOONER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-240000-
/O.EXB.KSEW.SC.Y.0188.150823T1548Z-150824T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
848 AM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* SEAS...3 TO 5 FEET THROUGH TONIGHT.

* WIND...NORTHWEST AT 15 TO 25 KNOTS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-240000-
/O.EXB.KSEW.SC.Y.0188.150824T0000Z-150824T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
848 AM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
MONDAY. 

* SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET THIS EVENING.

* WIND...RISING FROM THE NORTHWEST AT 15 TO 25 KNOTS THIS
  EVENING...EXCEPT WEST TO SOUTHWESTERLY FAR SOUTH PORTION OF THE
  NORTHERN INLAND WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-153-156-170-173-176-240000-
/O.EXT.KSEW.SC.Y.0188.150823T1548Z-150824T1000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
848 AM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* SEAS...3 TO 5 FEET.

* WIND...NORTHWEST WINDS 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
117 
WHUS76 KSEW 232138
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
238 PM PDT SUN AUG 23 2015

PZZ131-132-240545-
/O.CON.KSEW.GL.W.0049.150823T2200Z-150824T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
238 PM PDT SUN AUG 23 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* SEAS...BUILDING TO 4 TO 6 FEET.

* WIND...RISING FROM THE WEST AT 20 TO 35 KNOTS EARLY THIS EVENING.

* TIMING...WINDS ARE ANTICIPATED TO RISE TO GALE FORCE BY EARLY
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-240545-
/O.CON.KSEW.SC.Y.0188.000000T0000Z-150824T1000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
238 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* SEAS...3 TO 5 FEET...SUBSIDING LATE TONIGHT.

* WIND...NORTHWEST AT 15 TO 25 KNOTS..EASING LATE TONIGHT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-240545-
/O.CON.KSEW.SC.Y.0188.150824T0000Z-150824T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
238 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 3 AM PDT MONDAY...

* SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET THIS EVENING.

* WIND...RISING FROM THE NORTHWEST AT 15 TO 25 KNOTS THIS EVENING...
  EXCEPT WEST TO SOUTHWESTERLY FAR SOUTH PORTION OF THE NORTHERN 
  INLAND WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
087 
WHUS76 KSEW 240344
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
844 PM PDT SUN AUG 23 2015

PZZ130-150-240445-
/O.CAN.KSEW.SC.Y.0188.000000T0000Z-150824T1000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
844 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

WIND SPEEDS WERE BELOW ADVISORY CRITERION.

$$

PZZ131-132-241145-
/O.CON.KSEW.GL.W.0049.000000T0000Z-150824T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
844 PM PDT SUN AUG 23 2015

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S.
STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT MONDAY...

* SEAS...4 TO 6 FEET...SUBSIDING OVERNIGHT.

* WIND...20 TO 35 KNOTS...EASING OVERNIGHT.

* TIMING...WINDS WILL LIKELY FALL BELOW GALE FORCE BY 3 AM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-240600-
/O.EXT.KSEW.SC.Y.0188.000000T0000Z-150824T0600Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
844 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NEARSHORE WATERS
FROM JAMES ISLAND TO CAPE SHOALWATER OUT TO 10 NM UNTIL 11 PM PDT
THIS EVENING...

* SEAS...5 TO 7 FEET.

* WIND...NORTHWEST 15 TO 25 KNOTS..EASING TO 5 TO 15 KT BY
  MIDNIGHT PDT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-241000-
/O.CON.KSEW.SC.Y.0188.000000T0000Z-150824T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
844 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
FROM CAPE FLATTERY TO CAPE SHOALWATER FROM 10 TO 60 NM UNTIL 3 AM
PDT MONDAY...

* SEAS...6 TO 8 FEET.

* WIND...NORTHWEST 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-241000-
/O.CON.KSEW.SC.Y.0188.000000T0000Z-150824T1000Z/
ADMIRALTY INLET-
844 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET
UNTIL 3 AM PDT MONDAY...

* SEAS...2 TO 4 FEET.

* WIND...NORTHWEST 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-241000-
/O.CON.KSEW.SC.Y.0188.000000T0000Z-150824T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
844 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS BORDERING THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE
FUCA UNTIL 3 AM PDT MONDAY...

* SEAS...2 TO 4 FEET...SUBSIDING AFTER MIDNIGHT.

* WIND...SOUTHWEST 15 TO 25 KNOTS...EASING AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
746 
WHUS76 KSEW 240557
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1057 PM PDT SUN AUG 23 2015

PZZ153-156-240700-
/O.EXP.KSEW.SC.Y.0188.000000T0000Z-150824T0600Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
1057 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

WIND SPEEDS HAVE EASED BELOW ADVISORY CRITERION.

$$

PZZ131-132-241200-
/O.CON.KSEW.GL.W.0049.000000T0000Z-150824T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1057 PM PDT SUN AUG 23 2015

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S.
STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT MONDAY...

* SEAS...4 TO 6 FEET...SUBSIDING OVERNIGHT.

* WIND...20 TO 35 KNOTS...EASING OVERNIGHT.

* TIMING...WINDS WILL LIKELY FALL BELOW GALE FORCE BY 3 AM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-173-176-241000-
/O.CON.KSEW.SC.Y.0188.000000T0000Z-150824T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1057 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
FROM CAPE FLATTERY TO CAPE SHOALWATER FROM 10 TO 60 NM UNTIL 3 AM
PDT MONDAY...

* SEAS...6 TO 8 FEET.

* WIND...NORTHWEST 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-241000-
/O.CON.KSEW.SC.Y.0188.000000T0000Z-150824T1000Z/
ADMIRALTY INLET-
1057 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET
UNTIL 3 AM PDT MONDAY...

* SEAS...2 TO 4 FEET.

* WIND...NORTHWEST 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-241000-
/O.CON.KSEW.SC.Y.0188.000000T0000Z-150824T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1057 PM PDT SUN AUG 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS BORDERING THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE
FUCA UNTIL 3 AM PDT MONDAY...

* SEAS...2 TO 4 FEET...SUBSIDING AFTER MIDNIGHT.

* WIND...SOUTHWEST 15 TO 25 KNOTS...EASING AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
737 
WHUS76 KSEW 240924
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
224 AM PDT MON AUG 24 2015

PZZ131-241730-
/O.CAN.KSEW.GL.W.0049.000000T0000Z-150824T1200Z/
/O.NEW.KSEW.SC.Y.0189.150824T0924Z-150825T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
224 AM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL U.S. STRAIT OF
JUAN DE FUCA UNTIL 3 AM PDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

* SEAS...2 TO 5 FEET.

* WIND...WEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-241600-
/O.CAN.KSEW.GL.W.0049.000000T0000Z-150824T1200Z/
/O.NEW.KSEW.SC.Y.0189.150824T0924Z-150824T1600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
224 AM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE EAST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* SEAS...2 TO 5 FEET...SUBSIDING TO 2 FT OR LESS BY LATE THIS
  MORNING.

* WIND...WESTERLY 15 TO 25 KNOTS...EASING TO 5 TO 15 KNOTS BY
  LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-170-173-176-241030-
/O.CAN.KSEW.SC.Y.0188.000000T0000Z-150824T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
224 AM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

WIND SPEEDS HAVE EASED BELOW ADVISORY CRITERION.

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 23, 3:27 AM PDT, 5 hours 21 minutes earlier.

Area forecast discussion, Aug 23, 3:27 AM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
327 AM PDT SUN AUG 23 2015

.SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING SUNNY WARM WEATHER TO
WESTERN WASHINGTON TODAY...AND THE SMOKY CONDITIONS SHOULD
IMPROVE. LOW LEVEL ONSHORE WILL DEVELOP TONIGHT...FOR SLIGHTLY
COOLER WEATHER MONDAY AND TUESDAY WITH MARINE CLOUDS MAINLY AT
THE COAST. WEDNESDAY AND THURSDAY SHOULD BE WARMER...BUT A SYSTEM
OFFSHORE WILL ARRIVE FOR A CHANCE OF SHOWERS FRIDAY AND SATURDAY.

&&

.SHORT TERM...AN UPPER LEVEL RIDGE IS CENTERED EAST OF THE
CASCADES EARLY THIS MORNING...WHILE AN UPPER TROUGH IS WELL
OFFSHORE ALONG 140W EXTENDING SOUTH FROM ITS UPPER LOW CENTERED
JUST OFF THE COAST OFF SOUTHEAST ALASKA. AT THE SURFACE A
THERMALLY INDUCED TROUGH REMAINS ALONG THE PACIFIC NORTHWEST
COAST...RESULTING IN NORTHERLY OFFSHORE FLOW ACROSS WESTERN
WASHINGTON. THERE IS PATCHY MARINE STRATUS OVER THE COASTAL
WATERS...BUT THE AIR MASS IS BASICALLY DRY WITH MOSTLY CLEAR
SKIES.

THE FLOW ALOFT WILL GRADUALLY BACK TO SOUTHWEST TODAY AS THE UPPER
RIDGE CONTINUES EASTWARD AND THE UPPER LOW TRACKS SLOWLY SOUTH-
SOUTHEAST NEAR 140W. THE THERMAL TROUGH WILL MOVE ACROSS WESTERN
WASHINGTON TODAY AND SHIFT EAST OF THE CASCADES LATE TODAY. COOLER
MARINE AIR AND SOME STRATUS SHOULD MOVE ONTO THE IMMEDIATE COAST
TODAY...BUT THE WESTERN WASHINGTON INTERIOR WILL HAVE A SUNNY WARM
DAY SIMILAR TO SATURDAY.

LIGHT EASTERLY WINDS BETWEEN 5000 AND 10000 FT CARRIED SMOKE INTO
WESTERN WASHINGTON FRIDAY NIGHT AND SATURDAY FROM THE MANY
WILDFIRES EAST OF THE CASCADES. THESE WINDS WILL SHIFT TO WESTERLY
TODAY...AND MODELS SHOW THAT THE AIR QUALITY OVER WESTERN
WASHINGTON SHOULD IMPROVE DURING THE DAY. WE HAVE A SPECIAL
WEATHER STATEMENT ABOUT THIS...WHICH I WILL UPDATE EARLY THIS
MORNING.

SOUTHWEST FLOW ALOFT WILL CONTINUE TONIGHT AND MONDAY. LOW LEVEL
ONSHORE FLOW WILL INCREASE THIS EVENING...AND MARINE STRATUS WILL
LIKELY MOVE ONTO THE COAST AND DOWN THE STRAIT OF JUAN DE FUCA
AND THROUGH THE CHEHALIS VALLEY TONIGHT. MOST OF THE SEATTLE METRO
AREA AND THE NORTHWEST INTERIOR SHOULD REMAIN FREE OF MORNING
CLOUDS...BUT IT SHOULD REACH THE SOUTHWEST PART OF PUGET SOUND
AND THE SOUTHWEST INTERIOR. HIGHS MONDAY SHOULD BE ROUGHLY 5 TO 8
DEGREES COOLER THAN TODAY...IN THE MID TO UPPER 60S AT THE COAST
AND IN THE 70S INLAND.

THE UPPER LOW WILL CONTINUE SOUTH-SOUTHEAST MONDAY NIGHT AND
TUESDAY REACHING A POSITION WELL OFF THE NORTH END OF VANCOUVER
ISLAND LATE TUESDAY. ONSHORE FLOW WILL STRENGTHEN A LITTLE MORE
MONDAY EVENING...AND STRATUS SHOULD AGAIN INLAND TO THE EAST END
OF THE STRAIT OF JUAN DE FUCA AND THROUGH THE CHEHALIS VALLEY TO
THE SOUTHWEST PUGET SOUND AREA AND THE SOUTHWEST INTERIOR. THE AIR
MASS WILL WARM SLIGHTLY IN THE SOUTHWEST FLOW ALOFT...AND HIGHS
TUESDAY SHOULD BE MARGINALLY HIGHER. MCDONNAL

.LONG TERM...THE UPPER LOW WILL MOVE SOUTHWARD ALONG 135W
WEDNESDAY AND THURSDAY...MOVING INTO THE WATERS WELL WEST OF
OREGON. THIS SHOULD MAINTAIN GENERALLY DRY SOUTHWEST FLOW ALOFT
WITH A WEAK UPPER RIDGE BUILDING OVER THE NORTHERN AND CANADIAN
ROCKIES. ONSHORE FLOW WILL WEAKEN. BOTH DAYS SHOULD BE MOSTLY
SUNNY...OR PARTLY SUNNY AT THE COAST...WITH TEMPERATURES CREEPING
UPWARD.

THERE IS LOTS OF UNCERTAINTY FOR FRIDAY AND SATURDAY. MODEL RUNS
HAVE BEEN INCONSISTENT WITH SOME SHOWING THE UPPER LOW REMAINING
WELL OFFSHORE AS IT CONTINUES SOUTHWARD AND OTHERS...INCLUDING
MOST OF THE RECENT RUNS...SHOWING THE UPPER LOW TURNING NORTHEAST
AND BRINGING SOME PRECIPITATION TO THE FORECAST AREA AS IT LIFTS
ACROSS THE REGION. WE HAVE AN INCREASING CHANCE OF SHOWERS IN THE
FORECAST BEGINNING FRIDAY...AND I THINK THAT FITS WELL. MCDONNAL

&&

.AVIATION...SMOKE FROM WILDFIRES WILL CONT TO DRIFT ACROSS THE
INTERIOR THIS MORNING. IT NOW LOOKS LIKE THE SMOKE WILL REMAIN AS
A LAYER W OF THE CASCADES. THE SMOKE WILL BE PUSHED EWD THIS
AFTERNOON BY STRENGTHENING ONSHORE FLOW.

MEANWHILE...A WEAK UPPER TROF WILL APPROACH THE REGION FROM THE W
TODAY. CONTD WLY FLOW ALOFT /NEAR 18K FT/. AREAS OF LIFR CIGS
AND/OR VSBYS OVER THE COAST SHOULD DISSIPATE OR RETREAT OFF THE
COAST BY 2000 UTC.

KSEA...THE SMOKE IS NOW ANTICIPATED TO REMAIN AS A LAYER OVER THE
TERMINAL THIS MORNING. LOOK FOR THE SMOKE LAYER TO DISSIPATE THIS
AFTERNOON.

&&

.MARINE...
AREAS OF SMOKE FROM WILDFIRES IN THE CASCADES WILL DRIFT ACROSS
THE INTERIOR WATERS THIS MORNING. MEANWHILE...HIGH PRES OFFSHORE
WITH LOWER PRES DEVELOPING E OF THE CASCADES WILL CAUSE THE FLOW
TO BECOME ONSHORE OR WESTERLY TODAY. THE FLOW WILL BECOME STRONG
ENOUGH FOR THE POSSIBILITY OF GALE FORCE WINDS OVER PARTS OF THE
STRAIT OF JUAN DE FUCA THIS EVENING.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE STRAIT OF JUAN
	 DE FUCA AND MUCH OF THE COASTAL WATERS.

	 GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT
 	 FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Special weather statement, Aug 23, 5:27 AM PDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
527 AM PDT SUN AUG 23 2015

WAZ001-503-504-506-507-509>511-555-556-558-559-567>569-240030-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
INCLUDING THE CITY OF...FRIDAY HARBOR
527 AM PDT SUN AUG 23 2015

...AIR QUALITY ACROSS WESTERN WASHINGTON WILL GRADUALLY IMPROVE
TODAY...

THERE IS STILL CONSIDERABLE SMOKE IN THE ATMOSPHERE OVER WESTERN
WASHINGTON THIS MORNING...AS A RESULT OF EASTERLY WINDS AND
NUMEROUS WILDFIRES EAST OF THE CASCADES. HOWEVER THE EASTERLY
WINDS WILL SHIFT TO WESTERLY MIDDAY TODAY...AND AS A RESULT AIR
QUALITY WILL GRADUALLY IMPROVE THIS AFTERNOON.

SKIES IN THE CASCADES WILL LIKELY REMAIN HAZY DUE TO SMOKE
THROUGHOUT THE DAY...BUT THE WESTERN WASHINGTON INTERIOR LOWLANDS
SHOULD SEE NOTICEABLE IMPROVEMENT DURING THE AFTERNOON.

IN THE MEANTIME...PEOPLE WHO ARE SENSITIVE TO AIR QUALITY OR HAVE
RESPIRATORY ILLNESS SHOULD FOLLOW THE ADVICE OF THEIR PHYSICIAN.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:12 PM PDTSmall Craft AdvisorySEW4 hr
Aug 23, 3:08 AM PDTSmall Craft AdvisorySEW23 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.